Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 36, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 6, 2018, 3:28 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2018, 3:28 PM CDT (20:28 UTC)
- Expired
- May 6, 2018, 4:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 31 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.5 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
206
WUUS54 KOHX 062028
SVROHX
TNC125-147-062100-
/O.NEW.KOHX.SV.W.0036.180506T2028Z-180506T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
328 PM CDT SUN MAY 6 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northeastern Montgomery County in Middle Tennessee...
Northwestern Robertson County in Middle Tennessee...
* Until 400 PM CDT.
* At 327 PM CDT, a severe thunderstorm was located near Guthrie, or 9
miles south of Elkton, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clarksville, Springfield, Orlinda, Adams and Cedar Hill.
This includes Interstate 24 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3658 8673 3639 8732 3664 8744 3665 8682
TIME...MOT...LOC 2027Z 312DEG 20KT 3668 8709
HAIL...1.00IN
WIND...60MPH
$$
Shamburger1 follow-up statement
115
WWUS54 KOHX 062042
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
342 PM CDT SUN MAY 6 2018
TNC125-147-062100-
/O.CON.KOHX.SV.W.0036.000000T0000Z-180506T2100Z/
Montgomery TN-Robertson TN-
342 PM CDT SUN MAY 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN MONTGOMERY AND NORTHWESTERN ROBERTSON COUNTIES...
At 341 PM CDT, a severe thunderstorm was located near Adams, or 11
miles northwest of Springfield, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public. at 335 PM CDT pea size hail was reported in
Clarksville with this storm.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Springfield, Clarksville, Orlinda, Adams and Cedar Hill.
This includes Interstate 24 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3658 8673 3643 8721 3664 8733 3665 8682
TIME...MOT...LOC 2041Z 312DEG 20KT 3663 8702
HAIL...1.00IN
WIND...60MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:51 PM CDT, 37 minutes earlier.
Area forecast discussion, May 6, 2:51 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Nashville TN 251 PM CDT Sun May 6 2018 .DISCUSSION... After a foggy start, the day has been sunny with temperatures warming into the 70s to around 80. Recently a few patches of cumulus have popped up, and a couple of these cumulus clouds have grown tall enough to become showers. Looking upstream, at least a couple of strong thunderstorms were detected over Western Ky. For this evening, we will continue to see development of scattered showers and thunderstorms as a shortwave trough comes down from the northwest. Conditions will be unstable enough for a couple of strong to marginally severe storms. Steep low to mid level lapse rates, dry layers near the sfc and mid levels, and favorable wbz values indicate the potential for localized strong wind gusts and hail. Shear looks weak, so any severe storms will be very localized and brief. Coverage this evening is expected to be 20-40 percent. Coverage and intensity will decrease after midnight, but there will still be some shower/storm potential as a weak surface boundary drops across the area in the late night hours. By daybreak Monday, lows will fall to the mid 50s. There may be a few patches of fog around daybreak, but not as much as we saw this morning. Our new forecast for Monday will be dry. The latest models show high pressure pushing in from the north and shutting off the rain potential. Skies will be mainly sunny with highs in the 70s. Dry wx will continue with high pressure for Monday night and Tuesday as well. Lows will be seasonably cool, in the lower 50s, with highs in the 70s. Temps will warm up Wednesday as heights rise ahead of an approaching shortwave. Highs in the 70s to lower 80s will result in some destabilization, and the approaching system could bring a few showers or thunderstorms. Showers and thunderstorms will become more numerous Wednesday night through Thursday, but we will continue to advertise "scattered" coverage as the bulk of the energy with the shortwave trough will lift off to our north. The atmosphere will destabilize, so a few strong to marginally severe storms will be possible Wednesday evening and Thursday. The trend going into the weekend will be for warmer temperatures and only isolated thunderstorms if any. High temperatures will push well into the 80s late week, with some spots likely to touch 90 for the first time this year. Increasingly muggy air will result in lows in the 60s to around 70. && .AVIATION... 18Z TAF DISCUSSION. VFR. Some cumulus and cirrus will affect airports this TAF period along with northwest winds up to 11 knots. An isolated SHRA/TSRA cannot be ruled out near airports late this afternoon into the evening but confidence is too low to include in TAFs attm. && .PRELIMINARY POINT TEMPS/POPS... Nashville 58 77 53 78 55 / 40 10 0 0 0 Clarksville 55 75 51 76 54 / 30 0 0 0 0 Crossville 55 72 50 74 54 / 40 10 0 10 0 Columbia 57 77 51 77 53 / 30 10 0 0 0 Lawrenceburg 55 77 50 77 53 / 30 10 0 0 0 Waverly 55 77 52 77 55 / 30 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........Shamburger
Hazardous weather outlook, May 6, 5:19 AM CDT, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 519 AM CDT Sun May 6 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-071030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 519 AM CDT Sun May 6 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A trough of low pressure will swing through Middle Tennessee this afternoon and evening, bringing a chance for additional thunderstorms, mainly after 2 pm. Some of these storms may become strong, with gusty winds and small hail the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, May 6, 2:56 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
256 PM CDT SUN MAY 6 2018
TNZ006-007-062100-
Robertson TN-Montgomery TN-
256 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONTGOMERY AND
NORTHWESTERN ROBERTSON COUNTIES UNTIL 400 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pembroke, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Clarksville, Adams and Cedar Hill.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3656 8691 3645 8711 3645 8715 3642 8715
3641 8716 3643 8717 3641 8718 3641 8721
3634 8729 3664 8748 3665 8700
TIME...MOT...LOC 1955Z 322DEG 23KT 3675 8740
ShamburgerSpecial weather statement, May 6, 3:00 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
300 PM CDT SUN MAY 6 2018
TNZ005-062100-
Stewart TN-
300 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEWART COUNTY UNTIL 400
PM CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm
over Land Between The Lakes Area, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dover, Big Rock and Land Between The Lakes.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3666 8785 3663 8785 3664 8764 3656 8763
3638 8786 3657 8804 3660 8804 3665 8807
3668 8807
TIME...MOT...LOC 2000Z 316DEG 15KT 3673 8803
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:33 AM CDT | Dense Fog Advisory | OHX | Bedford, Cheatham, Davidson, Dickson, Giles, Hickman and 13 more | 8 hr |
| May 6, 2:56 PM CDT | Special Weather Statement | OHX | Montgomery | 64 min |
| May 6, 3:00 PM CDT | Special Weather Statement | OHX | Stewart | 60 min |
| May 6, 3:45 PM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 60 min |
| May 6, 3:57 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 48 min |
| May 6, 4:23 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 67 min |
| May 6, 4:26 PM CDT | Special Weather Statement | OHX | Davidson, Williamson | 64 min |
| May 6, 4:45 PM CDT | Special Weather Statement | OHX | Sumner | 15 min |
| May 6, 5:09 PM CDT | Special Weather Statement | OHX | Hickman, Maury | 51 min |
| May 6, 5:16 PM CDT | Special Weather Statement | OHX | Rutherford | 44 min |
| May 6, 5:44 PM CDT | Special Weather Statement | OHX | Marshall | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.